Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 40, NWS Miami, FL

May 1, 2009

NWS Miami, FL issued this red flag warning at May 1, 2009, 3:38 AM EDT. It took effect at May 1, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2009, 3:38 AM EDT (07:38 UTC)
In effect from
May 1, 2009, 1:00 PM EDT
Expired
May 1, 2009, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 010738
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EDT FRI MAY 1 2009

...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY...AND NORTHERN
INLAND COLLIER COUNTIES FROM 1 PM TO 7 PM TODAY FOR RELATIVE
HUMIDITIES JUST BELOW 35 PERCENT FOR 4 TO 5 HOURS...

FLZ063-066-070-012300-
/O.UPG.KMFL.FW.A.0031.090501T1700Z-090501T2300Z/
/O.NEW.KMFL.FW.W.0040.090501T1700Z-090501T2300Z/
GLADES-HENDRY-INLAND COLLIER-
338 AM EDT FRI MAY 1 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUS FIRE WEATHER
WATCH. 

DRY AIR ABOVE THE SURFACE ALONG WITH DEEP MIXING TODAY WILL CREATE
FAVORABLE CONDITIONS FOR DRY AIR TO MOVE TOWARDS THE SURFACE. AS
TEMPERATURES CLIMB TOWARDS 90 DEGREES THIS AFTERNOON...RELATIVE
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS. THESE
CONDITIONS ARE ANTICIPATED MAINLY AWAY FROM LAKE OKEECHOBEE IN
GLADES COUNTY...AND ACROSS MUCH OF HENDRY AND FAR NORTHERN INLAND
COLLIER COUNTIES NEAR THE IMMOKALEE AREA. THESE LOW RELATIVE
HUMIDITIES COMBINED WITH ALREADY DRY CONDITIONS WILL LEAD TO
DANGEROUS FIRE WEATHER CONDITIONS ACROSS THESE AREAS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GS/RGH
1 follow-up statement
000 
WWUS82 KMFL 011816
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EDT FRI MAY 1 2009

...RED FLAG WARNING IN EFFECT FOR GLADES...HENDRY AND NORTHERN
INLAND COLLIER COUNTIES THROUGH 7 PM TODAY FOR RELATIVE HUMIDITIES
JUST BELOW 35 PERCENT FOR 4 TO 5 HOURS...

...FIRE WEATHER WATCH FOR SATURDAY AFTERNOON INTO SATURDAY EVENING
FOR GLADES...HENDRY AND NORTHERN INLAND COLLIER COUNTIES FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE...

FLZ063-066-070-021015-
/O.NEW.KMFL.FW.A.0032.090502T1700Z-090502T2300Z/
/O.CON.KMFL.FW.W.0040.000000T0000Z-090501T2300Z/
GLADES-HENDRY-INLAND COLLIER-
216 PM EDT FRI MAY 1 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

VERY DRY AIR ABOVE THE SURFACE ALONG WITH DEEP MIXING TODAY IS
RESULTING IN RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS
GLADES...HENDRY AND NORTHERN INLAND COLLIER COUNTIES. THE VERY LOW
RELATIVE HUMIDITIES ARE EXPECTED TO PERSIST FOR SEVERAL MORE HOURS
IN THIS AREA. VERY LOW RELATIVE HUMIDITIES COMBINED WITH ALREADY
DRY FUEL CONDITIONS WILL CONTINUE THE DANGEROUS FIRE WEATHER
CONDITIONS THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS.

THE SAME CONDITIONS ARE POSSIBLE IN THE SAME AREAS ON SATURDAY
AFTERNOON AND EVENING. HENCE A FIRE WEATHER WATCH IS NOW IN EFFECT
FOR GLADES...HENDRY AND NORTHERN INLAND COLLIER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 1, 1:26 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 1, 1:26 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
126 AM EDT FRI MAY 1 2009

.AVIATION...
VFR CONDITIONS WILL CONTINUE WITH E/ESE WINDS INCREASING TO AROUND
13KTS TODAY...VERY SIMILAR TO YESTERDAY. AN ISOLD SHOWER MAY
IMPACT EAST COAST TERMINALS THROUGH THE EARLY MORNING HRS BUT
CHANCES ARE VERY SMALL...AND ANY SHOWER WILL BE LIGHT AND BRIEF. A
SEA BREEZE WILL LIKELY MOVE THROUGH KAPF IN THE EARLY
AFTERNOON...BUT SHOULD PUSH FAR ENOUGH INLAND TO KEEP ANY SHOWERS
AWAY FROM THE TERMINAL.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 721 PM EDT THU APR 30 2009/

AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
A COUPLE OF SHRA DEVELOPED ALONG THE WEST COAST SEA BREEZE THIS
AFTERNOON AND THIS IS LIKELY AGAIN FRIDAY AFTERNOON BUT THEY WILL
SO ISOLATED DID NOT PLACE IN THE TAF FOR KAPF AT THIS TIME.

30/KOB

PREV DISCUSSION... /ISSUED 641 PM EDT THU APR 30 2009/

UPDATE...ISOLATED HEAVY SHOWERS DEVELOPED JUST AFTER 4 PM ALONG
THE GULF COAST SEA BREEZE...AFFECTING WESTERN COLLIER COUNTY. ONE
HEAVY SHOWER REMAINED STATIONARY JUST EAST OF TAMIAMI TRAIL...3
MILES EAST OF BELLE MEADE...WITH RADAR ESTIMATED RAINFALL OF 3-5
INCHES OVER A VERY SMALL AREA. ADDITIONAL SHOWERS CONTINUE BUT ARE
LESS INTENSE. UPDATED THE FORECAST TO INCREASE POPS AND EXPAND
THEM JUST A TAD INLAND...BUT STILL THE SHOWERS LOOK TO REMAIN WEST
OF STATE ROAD 29 AND THE WILDFIRE SITE. THE SHOWERS WILL DISSIPATE
OVER THE NEXT HOUR OR SO...WITH DRY WEATHER PREVAILING
INTERIOR/GULF COAST OVERNIGHT. NO ECHOES CURRENTLY SHOWING UP
ACROSS THE ATLANTIC. HOWEVER...WILL MAINTAIN THE SLIGHT CHANCE
POPS ALONG THE EAST COAST TONIGHT...AS STREAMERS OFF THE BAHAMAS
COULD ALLOW A FEW SHOWERS TO DEVELOP AFTER SUNSET...WHEN SHOWERS
BECAME ACTIVE THE PAST FEW NIGHTS. ALL IN ALL THOUGH...AFTER THE
SHOWERS ALONG THE GULF COAST DISSIPATE...IT LOOKS LIKE A VERY NICE
EVENING ACROSS SOUTH FL. /DG

PREV DISCUSSION... /ISSUED 148 PM EDT THU APR 30 2009/

DISCUSSION...
A COUPLE OF STREAMER CLOUDS WERE DEVELOPING EARLY THIS AFTERNOON
OF THE BAHAMA ISLANDS. THESE STREAMER CLOUDS SHOULD CONTINUE TO
DEVELOP AND PUSH WEST INTO THE EAST COAST METRO AREAS THIS
AFTERNOON INTO TONIGHT. AT THE SAME TIME...THE WEST COAST SEA
BREEZE WAS DEVELOPING ALONG THE WEST COAST AND SHOULD CONTINUE TO
DEVELOP THROUGH THE AFTERNOON HOURS. SO WILL CONTINUE THE SLIGHT
CHANCE OF SHOWERS FOR THE EAST AND WEST COAST METRO AREAS FOR THIS
AFTERNOON...AND ALONG THE EAST COAST METRO AREAS FOR TONIGHT.

HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL CONTINUE TO
SLOWLY WEAKEN...WHILE MOVING SLOWLY EASTWARD FURTHER INTO THE
ATLANTIC WATERS THROUGH THIS WEEKEND. AT THE SAME TIME...THE
SHORT RANGE MODELS NOW KEEP THE WEAK MID TO UPPER LEVEL TROUGH NORTH
OF THE AREA AS IT PASSES TO THE EAST AND BUILDS THE MID TO UPPER
LEVEL RIDGE OVER THE CWA. THIS WILL KEEP THE EAST TO SOUTHEAST
WINDS GOING OVER THE CWA FRIDAY INTO THIS WEEKEND...BUT THE
PWAT VALUES WILL BE LESS THAN AN INCH OVER ALL OF THE CWA. SO WILL
REMOVE THE SLIGHT CHANCE OF POPS FOR THE ALL OF THE CWA FOR FRIDAY
INTO THIS WEEKEND.

EXTENDED FORECAST...
THE MID TO UPPER LEVEL RIDGE WILL THEN BREAK DOWN EARLY NEXT
WEEK OVER THE CWA...AS THE SURFACE HIGH WILL CONTINUE TO SLOWLY
MOVE EAST FURTHER INTO THE ATLANTIC WATERS. THIS WILL ALLOW FOR
THE WINDS TO BECOME MORE SOUTHEAST BY MIDDLE OF NEXT WEEK ALLOWING
FOR SOME LOW LEVEL MOISTURE TO WORK INTO THE AREA. SO WILL KEEP
EARLY NEXT WEEK DRY...BEFORE BRINGING BACK A SLIGHT CHANCE OF
SHOWERS TO SOUTH FLORIDA FOR MIDDLE TO END OF NEXT WEEK.

AVIATION...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD,
HOWEVER OCCASIONAL CEILINGS AROUND 3K FT MAY STILL OCCUR, ALBEIT
BRIEFLY. WINDS ALONG THE EAST COAST WILL REMAIN GENERALLY EAST WHILE
AT APF THE SEA BREEZE WILL CONTINUE TO MOVE INLAND REACHING THE
TERMINAL BETWEEN 18 AND 19Z AND PUSH BACK TO THE COAST CLOSE TO
SUNSET.

MARINE...
THE WINDS WILL REMAIN EAST TO SOUTHEAST OVER ALL OF THE CWA WATERS
TONIGHT THROUGH THIS WEEKEND. THE SPEEDS WILL ALSO DECREASE FROM
15 TO 20 KNOTS THIS AFTERNOON TO 10 TO 15 KNOTS TONIGHT INTO THIS
WEEKEND...EXCEPT FOR THE GULF WATERS WHERE THEY WILL REMAIN 10 TO
15 KNOTS.

THE SEAS IN THE ATLANTIC WATERS WILL FALL FROM THE 4 TO 6 FEET
THIS AFTERNOON DOWN TO 2 TO 4 FEET TONIGHT INTO THIS WEEKEND. IN
THE GULF SIDE...THE SEAS WILL REMAIN AT 2 TO 4 FEET. SO NO
HEADLINES FOR ANY OF THE WATERS TONIGHT INTO THIS WEEKEND.

FIRE WEATHER...
THE RELATIVE HUMIDITIES OVER THE WESTERN INTERIOR AND PORTIONS OF
THE WEST COAST METRO AREAS WERE AROUND 40 PERCENT EARLY THIS
AFTERNOON. THESE RELATIVE HUMIDITIES SHOULD CONTINUE TO FALL INTO
THE LOWER TO MID 30S THIS AFTERNOON AS THE TEMPS CONTINUE TO WARM
UP TO AROUND 90 DEGREES. THE LDSI IS ALSO IN THE MID 70S FOR THIS
AFTERNOON. SO WILL CONTINUE THE RED FLAG WARNING FOR THE INTERIOR
AND WEST COAST METRO AREAS UNTIL 8 PM EDT THIS EVENING FOR THESE AREAS.

THE SAME PATTERN WILL CONTINUE ON FRIDAY AFTERNOON WITH TEMPS
WARMING UP TO AROUND 90 WITH THE DEW POINTS IN THE 50S OVER THE
INTERIOR AND WEST COAST METRO AREAS. THIS WILL ALLOW FOR THE
RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE
ON FRIDAY AFTERNOON. HOWEVER...THE WEST COAST SEA BREEZE SHOULD
PUSH INLAND EARLIER ON FRIDAY THEN TODAY WHICH SHOULD HELP TO KEEP
THE DURATION OF THE LOW RELATIVE HUMIDITIES LESS THAN 4 HOURS. SO
AT THIS TIME WILL BE ISSUING A FIRE WEATHER WATCH FOR
GLADES...HENDRY...AND INLAND COLLIER COUNTIES...AND LET THE
EVENING OR NIGHT SHIFT DETERMINE IF THE WEST COAST METRO AREAS
NEED A FIRE WEATHER WATCH OR WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  69  82  69 / 10 10 10 10
FORT LAUDERDALE  84  72  84  72 / 10 10 10 10
MIAMI            84  71  84  71 / 10 10 10 10
NAPLES           88  65  87  65 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM EDT THIS AFTERNOON THROUGH THIS
     EVENING FOR FLZ063-FLZ066-FLZ070.

AM...NONE.
GM...NONE.
&&

LONG TERM...57/DG
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Apr 30, 9:15 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
915 PM EDT THU APR 30 2009

FLZ063-066>075-168-172>174-011000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
915 PM EDT THU APR 30 2009

...VISIBILITY RESTRICTIONS FROM WILDFIRE SMOKE IN COLLIER COUNTY...
...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

VISIBILITY: RESTRICTIONS IN VISIBILITY WILL CONTINUE NEAR THE
WILDFIRE OVER CENTRAL RURAL COLLIER COUNTY, ESPECIALLY ALONG STATE
ROUTE 29 AND ALLIGATOR ALLEY. VISIBILITIES COULD FALL TO A QUARTER
OF A MILE OR LESS ACROSS THIS AREA, ESPECIALLY TOWARDS DAWN FRIDAY.

RIP CURRENTS: EAST WINDS NEAR 15 MPH ACROSS THE ATLANTIC WATERS WILL
CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES. SWIMMING IS NOT RECOMMENDED...AS STRONG RIP CURRENTS ARE
LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE EASTERLY WINDS WILL CONTINUE THROUGH THE WEEKEND, WITH AN
ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:16 PM EDTFire Weather WatchMFL13 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.